Drugs Home > Mevacor and Weight Gain
Weight gain has not been recognized as a side effect of Mevacor. However, if you are taking Mevacor and weight gain becomes a concern, there are a number of things you can do to help control your weight. Suggestions for weight loss include exercising regularly and limiting your alcohol intake. If weight gain continues, your healthcare provider may recommend other lifestyle changes or a switch to another cholesterol medicine.
With several other cholesterol medications, weight gain has been reported as a rare but possible side effect. However, with Mevacor® (lovastatin), weight gain is not a recognized side effect.
If you are noticing a weight gain with Mevacor, there are some things that you can do. Some suggestions include:
- Eating a low-cholesterol diet, including:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nutso Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars
- Participating in regular physical activity for at least 30 minutes a day on most days of the week
- Limiting your intake of alcohol.
(Click BMI Calculator to see if your weight is within a healthy range.)
If you are noticing a weight gain with Mevacor, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may recommend other lifestyle choices or a possibly switch to another cholesterol medication.